Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
daveyboy5

been on accutane for 6 months

Recommended Posts

i have been on accutane for around 6 months and finished the course about 10 days ago. since coming off i have got redness around my nose and slight redness around my mouth with lots of little pimples around my nose and mouth. does this sound like Rosacea? i know i need to go to a doctor to find out for usre but in the mean time what is best to do i.e moisturising, low dose accutane etc

Thanks

Link to comment
Share on other sites

Hi -

Rosacea can occur at any age and generally flushing is one of the main components often occompanied by pinkness/redness. Accutane causes skin thinning and dryness which can make your skin a bit redder and sensitive. I was on low-dose Accutane for mild acne and I also have Rosacea. Staying low dose worked great for my mild acne without making me redder. Anyway, talk to your Derm. about it if it concerns you. I'd use very gentle skin care right now and leave the areas alone. Likely, it will resolve.

Yvette

Link to comment
Share on other sites

thank for the reply, much appreciated. it is only around my nose that is really red, around my chin is just like red pin pricks (more of a rash).

Thanks

Link to comment
Share on other sites

Hi -

I wonder if you have a little eczema? Accutane can cause this too because your skin gets really dry. I got eczema on the outer areas of my wrists. Do you have Benedryl or Claritin allergy pills? Also, keeping the area moistened with an oil free, soothing moisteriser will help. Your Derm. may also have some suggestions. My eczema went away about 3-4 weeks after stopping Tane.

Yvette

Link to comment
Share on other sites

i had the eczema on my arms while on it but not bad at all, usually went within a few days, this has only started post accutane, would this still be a possibility, this morning all the pimples seem to have gona and its just redness, kind of looks like blotchy sun burn. iv been using e45 cream day and night but doesnt seem to be doing anything.

would Benedryl or Claritin help if it is eczema?

Thanks for the reply :)

Link to comment
Share on other sites

Hi -

Rosacea can occur at any age and generally flushing is one of the main components often occompanied by pinkness/redness. Accutane causes skin thinning and dryness which can make your skin a bit redder and sensitive. I was on low-dose Accutane for mild acne and I also have Rosacea. Staying low dose worked great for my mild acne without making me redder. Anyway, talk to your Derm. about it if it concerns you. I'd use very gentle skin care right now and leave the areas alone. Likely, it will resolve.

Yvette

Link to comment
Share on other sites

yep i agree, i had a shower this morning and just left it instad of putting E45 cream or moisturer on and the redness has gone down massively, now just abit pink and flakey. hopefully will go down further over nighht.

Thanks everyone for the advice and stuff :)

Link to comment
Share on other sites

is it safe for me to not put any moisturiser on these patches for a few days, the skin is very sensitive around my nose and even the lightest of moisturisers is stinging and making it really red.

Thanks

Link to comment
Share on other sites

Hi -

Yes, if moisterisers seem to be irritating or stinging the area - I'd not put anything on it. You may want to look at the ingredients in your moisteriser, to be sure there isn't anything in it that would be too strong or irritating (alcohols, fragrance, menthol, mint, lemon, etc.) A good site to check is cosmeticscop.com and look at the ingredients section. The best soothing agents I've found helpful in skin care are: green tea, licorice, panthenol, chamomile, allantoin, bisobolol.

Benedryl and Claritin help for allergies and rash like issues.

Good luck.

Yvette

Link to comment
Share on other sites

No no no and well no again lol. I have now been on accutane for a full 4 months and starting my 5th. Acne is gone but my derm told me that accutane reduces redness and will make it disappear over time. accutane is the be all end all of acne and redness not the cause.

Link to comment
Share on other sites

iv still got my reness, it comes and goes. i went to the doctor but on the day of the appointment the redness had basically gone so wasnt able to show him much. he did give me doublebase moisturising cream which seems to help in the short term but not not getting rid of it. been off accutane for around a month now and going on holiday in 2 weeks so quite worried.

Going back to doctors tomorrow.

Link to comment
Share on other sites

No no no and well no again lol. I have now been on accutane for a full 4 months and starting my 5th. Acne is gone but my derm told me that accutane reduces redness and will make it disappear over time. accutane is the be all end all of acne and redness not the cause.

Sorry but that is complete BS, plenty of people end up with accutane induced rosacea/flushing.

The doctor i'm about to see who specialises in treating rosacea with IPL, is very familiar with accutane induced flushing/rosacea. It is quite common.

Link to comment
Share on other sites

mine is like really blotchy dry skin, and i have pimples aroud my nose but not like whiteheads, if i dont moisturise it it gets quite itchy aswell. it doesnt look like eczema thoug. any other ideas?

Thanks

Link to comment
Share on other sites

I got something similar to this. Are they small white heads? If so, it is possible that it is something called milia. This can be gotten rid of by using a mild exfoliant for a while which is how I got rid of them.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×